| Model Number |
GLY120721 |
| Medical Device Problem Codes |
Failure to Advance (2524); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/07/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30397646) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure with the target on the internal carotid artery (ica), when the complaint coil, a 7mm x 21cm galaxy g3 (gly120721 / 30397646) was inserted into an excelsior® sl-10® microcatheter (stryker), there was an intense resistance and the delivery wire was unable to advance.It was reported that continuous flush was maintained.The complaint coil was removed, but the coil became detached in the process resulting in early detachment.The detached coil was inside the microcatheter; no fragments remained in the patient.The complaint coil was removed together with the microcatheter without any problem.There was no report of any patient injury.On 12-sep-2022, additional information was received from the cerenovus sales representative that the procedure was completed using another catheter and coil.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 11-oct-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 12-oct-2022.[additional information]: on 12-oct-2022, additional information was received.The information indicated that the embolic coil did prematurely detach at the detachment zone on the device positioning unit.The embolic coil did not become separated into two or more pieces.There was no reduced / restricted blood flow in the parent vessel.The procedure was completed using another catheter and coil.There was no clinically significant delay in the procedure as a result of the reported issue.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure with the target on the internal carotid artery (ica), when the complaint coil, a 7mm x 21cm galaxy g3 (gly120721 / 30397646) was inserted into an excelsior® sl-10® microcatheter (stryker), there was an intense resistance and the delivery wire was unable to advance.It was reported that continuous flush was maintained.The complaint coil was removed, but the coil became detached in the process resulting in early detachment.The detached coil was inside the microcatheter; no fragments remained in the patient.The complaint coil was removed together with the microcatheter without any problem.There was no report of any patient injury.On 12-sep-2022, additional information was received from the cerenovus sales representative that the procedure was completed using another catheter and coil.On 12-oct-2022, additional information was received.The information indicated that the embolic coil did prematurely detach at the detachment zone on the device positioning unit.The embolic coil did not become separated into two or more pieces.There was no reduced / restricted blood flow in the parent vessel.The procedure was completed using another catheter and coil.There was no clinically significant delay in the procedure as a result of the reported issue.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 7mm x 21cm galaxy g3 was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the introducer was received separated from the rest of the complaint device unit.Further inspection under microscopic magnification revealed that the coil was broken and only the proximal section remains attached to the resistance heating (rh) coil, and this section was found with a stretched condition.The distal outer sheath had not been softened, an indication that the rh coil had not been heated and the detachment process had not been initiated.Based on the stretched and the broken condition noted in the coil, it can be determined that the coil was mechanically detached from the unit; this confirms the reported issue documented in the complaint regarding coil detachment.The impeded condition of the coil in the microcatheter, as documented in the complaint, could not be tested due to the conditions in which the device was received.However, such conditions can be reasonably considered to be secondary to the issue encountered during the procedure.Is possible that force may have inadvertently been applied since the complaint documented that the coil became detached when removed.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the reported issue documented in the complaint regarding impeded condition was also confirmed.A review of manufacturing documentation associated with this lot (30397646) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.